Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 37, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 4, 2018, 2:04 AM EDT for 4 counties in Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2018, 2:04 AM EDT (06:04 UTC)
- Expired
- Apr 4, 2018, 2:30 AM EDT
- In force
- 26 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bradley County, TN, McMinn County, TN, Monroe County, TN, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 143 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
347
WUUS54 KMRX 040604
SVRMRX
TNC011-107-123-139-040630-
/O.NEW.KMRX.SV.W.0037.180404T0604Z-180404T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
204 AM EDT WED APR 4 2018
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Eastern Bradley County in east Tennessee...
Polk County in east Tennessee...
Southeastern McMinn County in east Tennessee...
Southwestern Monroe County in east Tennessee...
* Until 230 AM EDT
* At 203 AM EDT, a severe thunderstorm was located near East
Cleveland, or near Cleveland, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cleveland, Benton, Ducktown, Etowah, Charleston, East Cleveland,
Wildwood Lake, South Cleveland, Tellico Plains, William L.
Davenport Refuge, Coker Creek, Waterville, Conasauga, Big Frog
Mountain, Parksville, Turtletown, Bullet Creek, Reliance,
Copperhill and Archville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3499 8489 3526 8487 3538 8426 3524 8426
3522 8429 3499 8432
TIME...MOT...LOC 0603Z 268DEG 43KT 3515 8477
HAIL...1.00IN
WIND...60MPH
$$
CDG1 follow-up statement
130
WWUS54 KMRX 040621
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
221 AM EDT WED APR 4 2018
TNC011-040631-
/O.CAN.KMRX.SV.W.0037.000000T0000Z-180404T0630Z/
Bradley TN-
221 AM EDT WED APR 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRADLEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 300 AM EDT for
east Tennessee.
LAT...LON 3499 8478 3508 8474 3509 8474 3517 8470
3523 8470 3524 8471 3525 8470 3526 8471
3525 8473 3528 8475 3528 8472 3529 8472
3538 8426 3524 8426 3522 8429 3499 8432
TIME...MOT...LOC 0621Z 268DEG 43KT 3516 8450
$$
TNC107-123-139-040630-
/O.CON.KMRX.SV.W.0037.000000T0000Z-180404T0630Z/
Polk TN-McMinn TN-Monroe TN-
221 AM EDT WED APR 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR POLK...SOUTHEASTERN MCMINN AND SOUTHWESTERN MONROE COUNTIES...
At 221 AM EDT, a severe thunderstorm was located 8 miles east of
Benton, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Benton, Ducktown, Etowah, Tellico Plains, William L. Davenport
Refuge, Coker Creek, Conasauga, Big Frog Mountain, Parksville,
Turtletown, Bullet Creek, Reliance, Copperhill, Archville, Hiwassee
Ocoee State Park and Dentville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3499 8478 3508 8474 3509 8474 3517 8470
3523 8470 3524 8471 3525 8470 3526 8471
3525 8473 3528 8475 3528 8472 3529 8472
3538 8426 3524 8426 3522 8429 3499 8432
TIME...MOT...LOC 0621Z 268DEG 43KT 3516 8450
HAIL...1.00IN
WIND...60MPH
$$
CDGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 1:05 AM EDT, 59 minutes earlier.
Area forecast discussion, Apr 4, 1:05 AM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Morristown TN 105 AM EDT Wed Apr 4 2018 .AVIATION... VFR conditions to change with strong SW winds ahead of a line of strong thunderstorms moves east across the area. The line is expected to move through the TAF sites between 06Z and 09Z. Gusty winds of 35-45 kts and VFR vis but reduction to MVFR or IFR with heavy rain possible with the storms. Behind line, light rain with MVFR cigs and good visibility will continue, winds shifting to the west and northwest and gusty. VFR conditions expected after sunrise, but winds remain gusty and predominantly westerly. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && TD
Hazardous weather outlook, Apr 3, 4:17 PM EDT, 9 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 417 PM EDT Tue Apr 3 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-042030- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 417 PM EDT Tue Apr 3 2018 /317 PM CDT Tue Apr 3 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Tonight A cold front will move through the region tonight, bringing widespread showers and thunderstorms. Some of these thunderstorms could be severe, with damaging winds and large hail being the primary threats. An isolated tornado cannot be ruled out. The line of storms is expected to arrive on the Cumberland Plateau around midnight, with passage through much of the Tennessee Valley by around 2-4 am EDT. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Apr 4, 1:20 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
120 AM EDT WED APR 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG ONEIDA 36.50N 84.51W
04/04/2018 SCOTT TN 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN ACROSS THE COUNTY.
&&
TDOYLELocal storm report, Apr 4, 1:38 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
138 AM EDT WED APR 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
04/04/2018 CAMPBELL TN 911 CALL CENTER
SEVERAL TREES DOWN. TREE ON HOUSE WITH DAMAGE. A TRAILER
WITH ROOF BLOWN OFF.
&&
TDOYLESpecial weather statement, Apr 4, 1:53 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Morristown TN
153 AM EDT WED APR 4 2018
TNZ085>087-100>102-040645-
West Polk TN-Northwest Monroe TN-East Polk TN-Southeast Monroe TN-
Bradley TN-McMinn TN-
153 AM EDT WED APR 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADLEY...POLK...
MCMINN AND MONROE COUNTIES UNTIL 245 AM EDT...
At 152 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Sweetwater to Cohutta.
Movement was east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Athens, Sweetwater, Madisonville, Benton, Ducktown, Etowah, Wildwood
Lake, Englewood, Vonore, Greenback, Tellico Plains, Niota, Calhoun,
William L. Davenport Refuge, Big Frog Mountain, McGee Carson
Peninsula, Parksville, Bullet Creek, Copperhill and Archville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 300 AM EDT for
east Tennessee.
LAT...LON 3499 8491 3564 8455 3562 8451 3564 8452
3565 8452 3567 8443 3564 8438 3567 8432
3564 8428 3563 8425 3562 8425 3562 8419
3558 8415 3559 8411 3554 8409 3555 8403
3524 8418 3527 8423 3522 8429 3499 8432
TIME...MOT...LOC 0552Z 273DEG 35KT 3563 8457 3496 8494
CDGLocal storm report, Apr 4, 1:55 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
155 AM EDT WED APR 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG 3 SW SANDLICK 36.36N 83.71W
04/04/2018 CLAIBORNE TN TRAINED SPOTTER
TREES DOWN NEAR CEDAR GROVE MARINA OFF HWY 33.
0130 AM TSTM WND DMG 5 NE SPRING CITY 35.73N 84.79W
04/04/2018 RHEA TN 911 CALL CENTER
TREE DOWN IN THE COMMUNITY OF MUDDY CREEK.
0132 AM HAIL DECATUR 35.53N 84.79W
04/04/2018 M0.50 INCH MEIGS TN TRAINED SPOTTER
&&
TDOYLEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:42 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 48 min |
| Apr 4, 12:08 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 67 min |
| Apr 4, 12:16 AM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 44 min |
| Apr 4, 12:24 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Scott, Union | 66 min |
| Apr 4, 12:59 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane | 46 min |
| Apr 4, 1:15 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 45 min |
| Apr 4, 1:17 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 43 min |
| Apr 4, 1:26 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hamblen, Hancock, Hawkins, Jefferson and 2 more | 64 min |
| Apr 4, 1:44 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Jefferson, Knox, Sevier | 46 min |
| Apr 4, 1:53 AM EDT | Special Weather Statement | MRX | McMinn, Monroe, Polk | 52 min |
| Apr 4, 2:07 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 38 min |
| Apr 4, 2:20 AM EDT | Special Weather Statement | MRX | Cocke, Greene | 40 min |
| Apr 4, 2:25 AM EDT | Special Weather Statement | MRX | Sevier | 35 min |
| Apr 4, 2:49 AM EDT | Special Weather Statement | MRX | Carter, Johnson, Sullivan, Washington | 56 min |
| Apr 4, 4:32 AM EDT | Freeze Warning | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.